# SDR UVVR2017052300045

- Difficulty date: May 19, 2017
- Submitted: May 31, 2017
- Operation: General aviation
- Aircraft: N918JL
- Make and model: Raythn HAWKER900XP
- Aircraft serial: HA0037
- Aircraft time: 1,636 hours, 1,270 cycles
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Stud
- Condition: Sheared
- Location: Lt Mlg
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LEFT MLG FAILED TO RETRACT AFTER TAKEOFF.  RT MLG AND NLG RETRACTED NORMALLY.  LG EXTENDED NORMALLY. JACKED AIRCRAFT & PERFORMED FUNCTIONAL TEST OF MLG SYSTEM WITH NO DISCREPANCIES NOTED.  EXTENSION & RETRACTION NORMAL WITH PROPER INDICATIONS.  REMOVED & REPLACED THE LT REVERSING VALVE IAW MM 32-30-31-401 AND LT SEQUENCE VALVE IAW MM 32-30-41-401. SERVICED HYDRAULIC RESERVOIR & PERFORMED FUNCTIONAL TEST OF THE LG SYSTEM IAW MM 29-10-00-501 WITH SATISFACTORY RESULTS.  A TEST FLIGHT WAS PERFORMED WITH SATISFACTORY RESULTS. AIRCRAFT WAS RELEASED FOR SERVICE & THE PROBLEM REOCCURRED AFTER 2 MORE FLIGHTS.  ACFT RETURNED & WAS JACKED & EVALUATED. ALL 3 LG RETRACTED NORMALLY.  DURING RETRACTION,  NOTED AN EXCESSIVE FORE & AFT MOVEMENT OF THE LT MLG SIDESTAY, WHERE IT ATTACHES TO WING STRUCTURE. FURTHER INVESTIGATION REVEALED THAT THE RETAINING NUT WAS LOOSE &  INTERFERING WITH RETRACTION LINKAGE.  DISASSEMBLED THE SIDESTAY MECHANISM & FOUND THE STUD SHEARED OFF FLUSH WITH THE BACK SIDE OF THE RETAINING NUT. THIS STUD IS SUPPOSED TO LOCK THE RETAINING NUT SO THAT IT WON'T COME LOOSE IN SERVICE. FURTHER INVESTIGATION REVEALED  THE FLANGED DISTANCE TUBE  WAS MISSING FROM THE SIDE STAY ASSEMBLY.  FOUND THRUST WASHER DEFORMED.  REPLACED THE THRUST WASHER & FLANGED DISTANCE TUBE WITH NEW. REASSEMBLED SIDESTAY ASSEMBLY & TORQUED THE RETAINING NUT. SAFETIED RETAINING NUT WITH NEW STUD AND ADJUSTED SIDESTAY CLEARANCES. RIGGED THE LT MLG SWITCHES AND PERFORMED SATISFACTORY OPS CHECK. TEST FLIGHT WAS SATISFACTORY.
